Alert archive / Pennsylvania / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

April 15, 2014Bucks County, Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this special weather statement at Apr 15, 2014, 12:30 PM EDT for Bucks County, Montgomery County, Pennsylvania. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 15, 2014, 12:30 PM EDT (16:30 UTC)
Expired
Apr 15, 2014, 1:00 PM EDT
In force
30 min
Issued by
NWS Philadelphia/Mount Holly

Counties Bucks County, PA, Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 74 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 4.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 109 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 246 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
109 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
246 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

324 
WWUS81 KPHI 151630
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EDT TUE APR 15 2014

NJZ009-010-015-PAZ104>106-151700-
EASTERN MONTGOMERY PA-HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-
SOMERSET NJ-UPPER BUCKS PA-
1230 PM EDT TUE APR 15 2014

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL BUCKS...
CENTRAL MONTGOMERY...NORTHWESTERN MERCER...SOUTHERN HUNTERDON AND
SOUTHWESTERN SOMERSET COUNTIES...

AT 1223 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED A SHOWER WITH 
STRONG WIND GUSTS WAS NEAR BLUE BELL PA...MOVING NORTHEAST AT 55 MPH.

HEAVY RAINFALL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS 
SHOWER. LOCAL PONDING OF WATER ON ROADS IS POSSIBLE. 

THIS SHOWER WILL BE NEAR DOYLESTOWN AROUND 1240 PM...NEW HOPE AROUND
1250 PM AND CLOVERHILL AROUND 100 PM.

LAT...LON 4008 7521 4009 7523 4007 7525 4020 7539
      4023 7535 4022 7533 4026 7529 4025 7527
      4027 7525 4029 7526 4062 7480 4045 7461

$$

FORECASTER:PO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 15, 12:01 PM EDT, 29 minutes earlier.

Area forecast discussion, Apr 15, 12:01 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1201 PM EDT TUE APR 15 2014

.SYNOPSIS...
A STRONG COLD FRONTAL SYSTEM WILL MOVE THROUGH THE REGION
TODAY AND BE LOCATED OFFSHORE TONIGHT. BY WEDNESDAY HIGH PRESSURE
WILL BEGIN BUILDING INTO THE REGION WITH THE FRONTAL BOUNDARY
LINGERING OFFSHORE THROUGH FRIDAY. ANOTHER FRONTAL BOUNDARY WILL
APPROACH THE REGION ON SATURDAY. HIGH PRESSURE IS EXPECTED TO BUILD
BACK INTO THE REGION FOR SUNDAY AND MONDAY OF NEXT WEEK WITH
ANOTHER FRONTAL PASSAGE MONDAY NIGHT AND TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
830 AM UPDATE...NOT MANY CHANGES TO THE FORECAST. INITIAL BAND OF
HEAVIER PRECIPITATION ASSOCIATED WITH THE UPPER LEVEL TROUGH IS
JUST STARTING TO MOVE INTO THE WESTERN PORTIONS OF OUR CWA. BEHIND
THIS LINE, EXPECT A LULL IN THE HEAVY RAIN UNTIL THE COLD FRONT
MOVES THROUGH LATER TODAY. THROUGH CURRENT RADAR TRENDS SUGGEST
THE COLD FRONT ARRIVING EARLIER THAN CURRENTLY FORECAST, EXPECT
THAT AS THE FRONT ENCOUNTERS THE STRONG SOUTHERLY LOW LEVEL JET,
ITS FORWARD PROGRESS WILL SLOW. SO WILL KEEP WITH THE CURRENT
FORECAST WITH THE TIMING OF THE FRONT.

PREVIOUS NEAR TERM DISCUSSION...THE STRETCH OF WARM WEATHER WILL
COME TO A RAPID END AS A STRONG COLD FRONT IS FORECAST TO SWEEP
THROUGH LATER IN THE DAY. PRIOR TO THIS THOUGH, A MILD SOUTHERLY
FLOW WILL CONTINUE AS A SHARP UPPER-LEVEL TROUGH APPROACHING FROM
THE WEST HELPS TO STRENGTHEN THE DOWNSTREAM WIND FIELDS. THIS WILL
ADVECT DEEPER MOISTURE ACROSS THE REGION AS PW VALUES ARE FORECAST
TO INCREASE TO 1.0-1.5 INCHES. THIS INCREASING MOISTURE
INTERACTING WITH AN INITIAL INVERSION WILL HELP PROMOTE THE
DEVELOPMENT OF SOME STRATUS ESPECIALLY CLOSER TO THE COAST
INITIALLY, WHICH SHOULD THEN EXPAND INLAND. THE INFLUX OF HIGHER
DEW POINT AIR MOVING OVER THE COLDER WATERS WILL ALSO LEAD TO SOME
FOG, ESPECIALLY ALONG THE COASTAL AREAS THROUGH THE MORNING.

THE ARRIVAL OF A LOW-LEVEL JET OF 50-65 KNOTS /STRONGEST CLOSER TO
THE COAST/ WILL HELP PROVIDE SOME LIFT, ALLOWING SOME SHOWERS TO
CONTINUE ACROSS THE AREA EARLY THIS MORNING. THE MAIN LARGE SCALE
LIFT THOUGH ARRIVES LATER IN THE MORNING ASSOCIATED WITH THE
APPROACHING SHARP UPPER-LEVEL TROUGH. THIS IN COMBINATION OF A
FAVORABLE UPPER-LEVEL JET WILL ALLOW FOR NUMEROUS SHOWERS TO OCCUR.
THERE IS THE POTENTIAL FOR A BAND OF HEAVIER SHOWERS AND EMBEDDED
THUNDER TO DEVELOP NEAR OR ALONG THE COLD FRONT AS IT ARRIVES. FOR
MORE ON THE HEAVY RAIN ASPECT, SEE THE HYDROLOGY SECTION BELOW. THIS
LINEAR FORCING COULD ALLOW FOR A BURST OF RAIN AND GUSTY WINDS,
ESPECIALLY IF CONVECTIVE ELEMENTS DEVELOP AND CAN BE SUSTAINED AND
TAP THE STRONG WINDS ABOVE THE SURFACE. THE FORECAST SOUNDINGS
GENERALLY INDICATE THAT THE THERMAL PROFILES ARE MOIST, WHICH WOULD
NOT FAVOR AS MUCH MOMENTUM TRANSFER DOWN TO THE GROUND AND LIMIT THE
INSTABILITY. THEREFORE, WE MAY HAVE TO WAIT FOR THE ACTUAL FRONT TO
PROVIDE A BETTER LOW-LEVEL MOMENTUM TRANSFER. THERE IS AN IMPRESSIVE
THERMAL GRADIENT ALONG AND BEHIND THE COLD FRONT, AND THIS WOULD
SUGGEST A RAPID INCREASE IN THE WINDS RIGHT BEHIND THE FRONT. THIS
MAY RESULT IN WIND GUSTS TO AROUND 40 MPH AT TIMES WITH AND JUST
BEHIND THE FRONT. THE PRE-FRONTAL WINDS WILL ALSO BE GUSTY, HOWEVER
DEEPER MIXING IS NOT ANTICIPATED. SINCE THE DURATION IS IN QUESTION
ESPECIALLY POST-FRONTAL, WE HELD OFF ON A WIND ADVISORY ATTM.

REGARDING THUNDERSTORMS, THERE LOOKS TO BE ENOUGH ELEVATED
INSTABILITY TO GENERATE SOME LIGHTNING. HOWEVER, WE MAY END UP
HAVING SOME SORT OF A LOW-TOPPED LINE RIGHT NEAR THE FRONT GIVEN THE
LINEAR FORCING. THERE IS A BETTER CHC OF STRONGER STORMS FROM THE
DELMARVA ON SOUTHWARD AS A BIT MORE INSTABILITY MAY BE REALIZED
ACROSS THESE AREAS. IF SOME STRONGER CONVECTION IS ABLE TO DEVELOP,
THEN LOCAL WIND DAMAGE IS POSSIBLE ESPECIALLY ACROSS THE SOUTHERN
AREAS.

THE COLD FRONT LOOKS TO TRAVERSE THE AREA FROM WEST TO EAST AFTER
18Z. AS THIS OCCURS, THE TEMPERATURES BY LATER IN THE AFTERNOON ARE
ANTICIPATED TO START DROPPING RATHER QUICKLY AS LOW-LEVEL CAA
RAPIDLY TAKES PLACE. THIS RAPID COOLING MAY ALLOW FOR A MIX OR
CHANGE OVER TO SOME SNOW AND SLEET ACROSS THE HIGHER TERRAIN OF THE
POCONOS LATER THIS AFTERNOON. ANY ACCUMULATIONS SHOULD BE LIGHT AND
MAINLY ON NON-ROADWAY SURFACES. HIGH TEMPERATURES WERE GENERALLY
INDICATED TO OCCUR THIS MORNING, THEN A MODEL BLEND AND MANUAL
ADJUSTMENTS WERE MADE TO THE HOURLY TEMPERATURES TO INDICATE
FALLING VALUES.

&&

.SHORT TERM / WEDNESDAY THROUGH 6 AM WEDNESDAY/...
THE CALENDAR INDICATES THAT IT IS SPRING, HOWEVER MOTHER NATURE HAS
OTHER PLANS. AS A STRONG COLD FRONT SWEEPS TO OUR EAST EARLY ON,
RAPID CAA WILL ALLOW FOR TEMPERATURES TO FALL QUITE A BIT THROUGH
THE NIGHT. THIS IS FORECAST TO BE OCCURRING AS THE BAND OF
PRECIPITATION WITH THE FRONT SHIFTS QUICKLY EAST AND ENDS. THERE
LOOKS TO BE SOME SNOW AND EVEN SOME SLEET TO OCCUR ACROSS PARTS OF
THE CWA FOR A TIME BEFORE THE PRECIPITATION ENDS FROM WEST TO EAST.
OVERALL NO ACCUMULATION IS EXPECTED, EXCEPT UP TO AN INCH OF SNOW IS
POSSIBLE ACROSS THE HIGHER TERRAIN OF THE POCONOS. THE FORECAST
SOUNDINGS INDICATE THAT THE LOW-LEVEL CAA IS STRONGER, WHICH LEAVES
A WARMER LAYER ABOVE FOR A TIME. IF THIS WERE TO OCCUR, THEN RAIN
SHOWERS COULD MIX WITH OR CHANGE TO A BRIEF PERIOD OF SLEET FARTHER
SOUTH AND EAST.

THE MAIN STORY IS THE RAPID RETURN OF COLD AIR, WHICH WILL BE
USHERED IN BY GUSTY NORTHWESTERLY WINDS. THE STRONGEST WIND FIELD
SHOULD BE IN PLACE DURING THE EVENING, AND THIS IS WHEN THE CAA
RAPIDLY INCREASES PLUS THERE ARE PRESSURE RISES ON THE ORDER OF
NEARLY 6 MB IN 3 HOURS FORECAST. THE MOMENTUM TRANSFER LOOKS GOOD TO
ALLOW FOR GUSTS UP TO 40 MPH FOR AWHILE, THEN THIS SHOULD SETTLE
DOWN SOME OVERNIGHT. THE WIND GUSTS COULD BE CLOSE TO ADVISORY
CRITERIA, HOWEVER THE STRONGEST WINDS MAY NOT LAST ALL THAT LONG
THEREFORE WE HELD OFF ON A WIND ADVISORY. THIS WILL ADD TO RATHER
COLD WIND CHILL VALUES ACROSS THE REGION, WHICH WILL FEEL WORSE
GIVEN THE STRETCH OF RATHER WARM WEATHER WE JUST HAD.

SINCE THE WINDS ARE EXPECTED TO REMAIN ELEVATED THROUGH THE ENTIRE
NIGHT, FROST IS NOT A CONCERN. THE CAA THOUGH WILL DRIVE
TEMPERATURES AT OR BELOW FREEZING FOR MUCH OF THE AREA PRIOR TO
DAYBREAK WEDNESDAY. THERE IS SOME CONCERN THE GUIDANCE IS TO COLD
GIVEN THE WIND MAINTAINING MIXING, HOWEVER THE RATHER ROBUST CAA
SHOULD GENERALLY TAKE CARE OF THAT. AS A RESULT, THE FREEZE WATCH
WAS UPGRADED TO A WARNING. A FREEZE WARNING WAS ALSO ISSUED FOR THE
OTHER AREAS WHERE THE GROWING SEASON HAS STARTED. AREAS TO THE NORTH
OF THE WARNING, TEMPERATURES ARE FORECAST TO DROP BELOW FREEZING
HOWEVER THE GROWING SEASON HAS NOT OFFICIALLY STARTED YET.

AS FOR LOW TEMPERATURES, WE GENERALLY USED A BLEND OF THE NAM/GFS
MOS WITH SOME TWEAKS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY AND WEDNESDAY NIGHT: A COLD FRONTAL BOUNDARY WILL CONTINUE
MOVING OFFSHORE WEDNESDAY MORNING RESULTING IN CLEARING
WITH A STRONG PUSH OF CAA. WENT MORE IN LINE WITH MET GUIDANCE ON
HIGH TEMPERATURES AS THE MAV SEEMED A BIT WARM GIVEN THE AIRMASS
BEHIND THE FRONT. THIS WILL BE QUITE THE SHOCK TO THE SYSTEM GIVEN
THE RECENT SPRING WARMTH. MOSTLY CLEAR SKIES WILL CONTINUE INTO
WEDNESDAY NIGHT AND WITH SOME RADIATIONAL COOLING LIKELY LOWS MAY BE
NEAR OR BELOW FREEZING IN MANY LOCATIONS AWAY FROM THE SHORE. A
LIMITATION TO FROST DEVELOPMENT MAY BE A FIVE MPH WINDS NORTHEAST
WIND. HEADLINES FOR FROST/FREEZE MAY HAVE TO CONSIDERED AFTER
TONIGHT'S THREAT HAS CONCLUDED AND THIS THREAT WILL BE MENTIONED IN
THE UPDATED NPW PRODUCT.

THURSDAY THROUGH FRIDAY NIGHT: LOOKS TO BE A RELATIVELY QUIET PERIOD
UNDER NORTHEASTERLY FLOW FROM THE FRONTAL BOUNDARY OFFSHORE AND HIGH
PRESSURE TO OUR NORTH. THE ONE CONCERN MAY BE SOME LOW CLOUDS AND
DRIZZLE THAT ADVECT IN FROM THE OCEAN ALONG THE IMMEDIATE COAST. FOR
NOW LEFT IT LESS THAN A SLIGHT CHANCE FOR THE FAR SE PORTIONS OF THE
CWA IN LINE WITH THE 21Z SREF. SPLIT THE DIFFERENCE BETWEEN THE
WARMER MEX GUIDANCE AND THE COOL MODELED TWO METER TEMPERATURES BOTH
DAYS AND ON THE COLDER END OF GUIDANCE AT NIGHT. WITH LOW
TEMPERATURES IN THE MID 30'S FROST MAY BE CONCERN AGAIN THURSDAY
NIGHT THOUGH THE THREAT DOES NOT LOOK AS WIDESPREAD AS THE PREVIOUS
TWO NIGHTS.

SATURDAY AND SATURDAY NIGHT: A FRONTAL BOUNDARY WILL MOVE FROM THE OHIO
VALLEY THROUGH THE SOUTHEAST STATES TOWARD OUR REGION. FORECAST
THINKING REMAINS UNCHANGED THAT SOME UNCERTAINTY IS PRESENT ON
WHICH FEATURE WILL BE MORE DOMINANT. IF THE LOW IN THE LAKES IS MORE
DOMINANT THAN WE COULD HAVE A HIGHER CHANCE FOR SOME RAIN SHOWERS
WITH THE FRONTAL PASSAGE. IF THE SOUTHERN LOW IS MORE DOMINANT A LOW
PRESSURE COULD TRACK UP THE COAST OR OUT TO SEA. RIGHT NOW THE 00Z RUNS
HAVE COME IN WITH A STRONGER SOUTHERN SYSTEM HEADING OUT TO SEA EARLY
SATURDAY. THE 00Z GFS DOES BRING SOME SHOWERS WITH THE FRONTAL
PASSAGE SO WILL CONTINUE WITH THE SHOWER CHANCE IN THE FORECAST. NOT
MUCH SPREAD AMONG GUIDANCE ON TEMPERATURES IN THESE PERIODS.

SUNDAY AND SUNDAY NIGHT: LOOKS LIKE A GOOD WEATHER DAY ACROSS THE
REGION. WITH PLENTIFUL SUNSHINE WENT MORE TOWARD MEX/WPC GUIDANCE
ON TEMPERATURES.

MONDAY AND MONDAY NIGHT: NEXT SYSTEM WILL BE A COLD FRONT
APPROACHING FROM THE WEST BY MONDAY NIGHT WILL INCLUDE A CHANCE OF
SHOWERS. STUCK CLOSE TO WPC GUIDANCE IN THIS PERIOD AS THE 00Z
MODELS HAVE INTO GOOD AGREEMENT ON A FRONTAL BOUNDARY PASSING THROUGH IN
THE MONDAY NIGHT TIMEFRAME.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TODAY...CEILINGS ARE EXPECTED TO LOWER TO IFR, EVEN LOCALLY TO LIFR,
THROUGH ABOUT MIDDAY. THE STRATUS IS MOST PREVALENT FIRST AT KACY
AND KMIV. SHOWERS WILL INCREASE IN COVERAGE AS A STRONG COLD FRONT
ARRIVES, AND SOME OF THE RAIN CAN BE HEAVY AT TIMES. THE LOWER
VISIBILITIES SHOULD GENERALLY BE TIED TO THE RAIN INTENSITY, ALSO
SOME FOG WILL OCCUR ESPECIALLY AT KACY AND KMIV. SOUTH WINDS IN THE
10 TO 20 KNOT RANGE WILL GUST UP TO 30 KNOTS ESPECIALLY FROM LATE
MORNING ON, THEN SHIFT TO THE SOUTHWEST. A SHARP WIND SHIFT TO THE
NORTHWEST SHOULD START TAKING PLACE FROM WEST TO EAST LATER THIS
AFTERNOON.

A LOW-LEVEL JET ON THE ORDER OF 45 TO 60 KNOTS WILL ACROSS MUCH OF
THE AREA TODAY /STRONGEST CLOSER TO THE COAST/, AND THEREFORE A
LOW-LEVEL WIND SHEAR MENTION IS MAINTAINED. SOME THUNDERSTORMS ARE
POSSIBLE ESPECIALLY LATER THIS MORNING AND THIS AFTERNOON, HOWEVER
CONFIDENCE IN COVERAGE IS LOW THEREFORE IT WAS NOT INCLUDED AT THIS
TIME. STRONG SURFACE GUSTS TO AROUND 35 KNOTS ARE POSSIBLE MOSTLY
STARTING AROUND 20Z AS THE STRONG COLD FRONT CROSSES OUR AREA.

TONIGHT...CEILINGS IMPROVE TO MVFR AS SHOWERS COME TO AN END THROUGH
THE EVENING. IT IS POSSIBLE THAT SOME WET SNOW AND SLEET OCCURS
BEFORE THE PRECIPITATION ENDS, ESPECIALLY NORTH AND WEST OF KPHL.
THE CEILINGS SHOULD THEN QUICKLY LIFT TO VFR AND CLEAR OUT DURING
THE NIGHT. NORTHWESTERLY WINDS AROUND 20 KNOTS WITH GUSTS TO AROUND
30 KNOTS, THEN DIMINISHING SOME ESPECIALLY LATE.

OUTLOOK...

WEDNESDAY THROUGH FRIDAY NIGHT...MAINLY VFR CONDITIONS EXPECTED.
NORTHWEST WIND GUSTS AROUND 20 KNOTS WEDNESDAY AFTERNOON.

FRIDAY NIGHT AND SATURDAY: MAINLY VFR, POSSIBLE BRIEF PERIODS OF
MVFR IN SCATTERED SHOWERS.

&&

.MARINE...
12 PM UPDATE...SOUTHERLY WINDS AHEAD OF THE FRONT HAVE ALREADY
INCREASED TO NEAR GALE CONDITIONS. WITH THE LOW LEVEL JET EXPECTED
TO REMAIN OVER THE REGION THROUGH THIS AFTERNOON, EXPECT WINDY
CONDITIONS TO CONTINUE. THUS HAVE BEGUN THE GALE WARNING EARLY.

STRENGTHENING SOUTHERLY FLOW WILL OCCUR TODAY AHEAD OF A STRONG
COLD FRONT. WHILE A POTENT LOW-LEVEL JET IS FORECAST TO OVERSPREAD
THE AREA TODAY, THE THERMAL PROFILE SHOULD KEEP MUCH OF THE
STRONGER WINDS ABOVE THE SURFACE. WHILE THERE COULD BE SOME GUSTS
TO GALE FORCE THROUGH THE DAY, THIS SHOULD BE LOCALIZED AND TIED
TO ANY CONVECTIVE ELEMENTS. AS THE STRONG FRONT CROSSES THE AREA
LATE THIS AFTERNOON AND EARLY THIS EVENING, RAPID CAA IS FORECAST
TO OCCUR IN CONJUNCTION WITH DECENT 3-HOUR PRESSURE RISES. THIS
ALLOWS MIXING TO INCREASE A LOT AND BECOME DEEPER THROUGH THE
EVENING. THE FORECAST SOUNDINGS SHOW GUSTS TO AROUND 40 KNOTS FOR
AWHILE, AND GIVEN THE STRENGTH OF THE COLD FRONT THIS LOOKS
DOABLE. THEREFORE, WE WILL UPGRADE THE GALE WATCH TO A WARNING FOR
ALL ZONES STARTING EARLY THIS EVENING. WE OPTED TO DROP THE
LEADING IN SMALL CRAFT ADVISORY AND FOCUS ON THE GALES. A SHARP
WIND SHIFT WILL ACCOMPANY THE COLD FRONT AS IT SWEEPS ACROSS THE
AREA. SEAS WILL CONTINUE TO BUILD AS WELL AHEAD OF THE FRONT, THEN
HIGHER SEAS WILL TEND TO GET PUSHED FARTHER OFFSHORE AS THE FLOW
TURNS TO THE NORTHWEST TONIGHT.

OUTLOOK...
WEDNESDAY...STRONG NORTHWESTERLY WINDS WITH GALE FORCE GUSTS
POSSIBLE THROUGH 16Z. THE GALE WATCH FOR THIS PERIOD CONTINUES.
SEAS DECREASING TO AROUND FIVE FEET LATE WITH GUSTS FALLING BELOW
SCA CRITERIA IN THE AFTERNOON.

WEDNESDAY NIGHT: SEAS AND GUSTS ARE EXPECTED TO BE BELOW SCA
CRITERIA ATTM.

THURSDAY THROUGH FRIDAY NIGHT: SCA SEAS AND SOME SCA GUSTS POSSIBLE
THURSDAY MORNING.

SATURDAY: SUB SCA SEAS AND WINDS.

&&

.HYDROLOGY...
A RIBBON OF HIGH PW VALUES WILL BE IN PLACE TODAY INTO TONIGHT AHEAD
OF A STRONG COLD FRONT. THE ENHANCED LIFT ESPECIALLY WITH THE
ARRIVAL OF THE ACTUAL COLD FRONT WILL PRODUCE AREAS OF HEAVIER RAIN.
WE WENT WITH RAINFALL TOTALS GENERALLY ON THE ORDER OF 0.75 TO 1.50
INCHES. THESE EXPECTED AMOUNTS SHOULD RESULT IN SOME FLOODING IN
AREAS OF POOR DRAINAGE AND PONDING OF WATER ON ROADWAYS, ESPECIALLY
DURING TIMES OF HEAVIER RAINFALL. SOME OF THE GUIDANCE /I.E GFS/
COULD HAVE SOME CONVECTIVE FEEDBACK ADDED IN. WHILE SOME ENHANCEMENT
TO THE RAINFALL COULD OCCUR ALONG THE FRONT, IT WAS FELT THE
MOVEMENT OF THE SYSTEM WAS ENOUGH TO KEEP ANY TRAINING CELLS
LIMITED. SOME SPOTTY SMALL STREAM FLOODING IS POSSIBLE, HOWEVER
WIDESPREAD FLOODING IS NOT EXPECTED BASED ON ANTECEDENT CONDITIONS.
THEREFORE, NO FLOOD WATCH ISSUED ATTM.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR PAZ060-070-
     071-101>104-106.
NJ...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR NJZ012-013-
     015>023-027.
DE...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR DEZ001>003.
MD...FREEZE WARNING FROM 2 AM TO 9 AM EDT WEDNESDAY FOR MDZ008-012-
     015-019-020.
MARINE...GALE WARNING UNTIL NOON EDT WEDNESDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...GAINES/JOHNSON
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...GAINES
AVIATION...GAINES/GORSE
MARINE...GAINES/GORSE/JOHNSON
HYDROLOGY...
Hazardous weather outlook, Apr 15, 4:33 AM EDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
433 AM EDT TUE APR 15 2014

NJZ001-007>010-PAZ054-055-061-062-105-160845-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-LEHIGH-
NORTHAMPTON-UPPER BUCKS-
433 AM EDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE RAIN MAY END AS A BRIEF PERIOD OF SNOW EARLY ON TUESDAY NIGHT.
LIGHT ACCUMULATIONS OF UP TO AN INCH ARE POSSIBLE, MAINLY IN THE
ELEVATED TERRAIN. SOME WIND GUSTS OF 40 TO 45 MPH MAY OCCUR
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-012-NJZ015>019-021-PAZ060-070-071-101>104-106-160845-
NEW CASTLE-CECIL-KENT MD-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-CUMBERLAND-BERKS-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-LOWER BUCKS-
433 AM EDT TUE APR 15 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

MODERATE TO HEAVY RAINFALL IS EXPECTED TODAY. FLOODING IN AREAS OF
POOR DRAINAGE AND PONDING OF WATER ON ROADWAYS IS POSSIBLE.

SOME WIND GUSTS OF 40 TO 45 MPH MAY OCCUR THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

FREEZE WARNING.

FROST AND FREEZE CONDITIONS ARE POSSIBLE THURSDAY MORNING AND
PERHAPS FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-160845-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
433 AM EDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

MODERATE TO HEAVY RAINFALL IS EXPECTED TO CONTINUE THROUGH THE DAY
TODAY. FLOODING IN AREAS OF POOR DRAINAGE AND PONDING OF WATER ON
ROADWAYS IS POSSIBLE.

SOME WIND GUSTS OF 40 TO 45 MPH MAY OCCUR ON THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ015-019-020-NJZ012-013-020-022-023-027-160845-
KENT-INLAND SUSSEX-QUEEN ANNES-TALBOT-CAROLINE-MIDDLESEX-
WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
433 AM EDT TUE APR 15 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

MODERATE TO HEAVY RAINFALL IS EXPECTED TO CONTINUE THROUGH THE DAY
TODAY. FLOODING IN AREAS OF POOR DRAINAGE AND PONDING OF WATER ON
ROADWAYS IS POSSIBLE.

SOME WIND GUSTS OF 40 TO 45 MPH MAY OCCUR ON THIS AFTERNOON AND
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

FREEZE WARNING. FROST AND FREEZE CONDITIONS ARE POSSIBLE
THURSDAY MORNING AND FRIDAY MORNING AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-160845-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
433 AM EDT TUE APR 15 2014

...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 15, 11:26 AM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1126 AM EDT TUE APR 15 2014

DEZ003-004-151615-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
1126 AM EDT TUE APR 15 2014

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT SOUTHEASTERN SUSSEX
COUNTY...

AT 1120 AM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED SHOWERS WITH
STRONG WIND GUSTS WAS NEAR GUMBORO DE...MOVING NORTHEAST AT 55 MPH.

VERY HEAVY RAINFALL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE FROM
THESE SHOWERS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN CAN CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS.

THE SHOWERS WILL BE NEAR MILLSBORO AROUND 1130 AM...LONG NECK AROUND
1140 AM AND REHOBOTH BEACH AROUND 1150 AM.

LAT...LON 3845 7557 3881 7518 3879 7515 3879 7511
      3881 7510 3880 7508 3866 7505 3866 7506
      3861 7505 3860 7504 3859 7505 3851 7504
      3845 7505

FORECASTER:PO
Special weather statement, Apr 15, 12:06 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1206 PM EDT TUE APR 15 2014

NJZ001-007-PAZ054-055-060>062-151830-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON
1206 PM EDT TUE APR 15 2014

...RAIN SHOWERS AND GUSTY WINDS...

A COLD FRONT WILL CROSS THE SOUTHERN POCONOS OF NORTHEAST
PENNSYLVANIA...NORTHERN NEW JERSEY AND THE LEHIGH VALLEY REGION
THIS AFTERNOON. THE FRONT WILL HAVE FREQUENT RAIN SHOWERS AND
GUSTY WINDS AS IT PASSES BY. A FEW WIND GUSTS OF 40 TO 50 MPH ARE
POSSIBLE AS THE FRONT PASSES THROUGH. MAKE SURE TO DRIVE WITH
CAUTION IF YOU WILL BE TRAVELLING ACROSS THE REGION. WATER MAY
POND ON ROADWAYS SO DRIVE WITH EXTRA CAUTION DURING THE HEAVY
RAINS.

PO
Special weather statement, Apr 15, 12:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 PM EDT TUE APR 15 2014

NJZ009-010-015-PAZ104>106-151700-
EASTERN MONTGOMERY PA-HUNTERDON NJ-LOWER BUCKS PA-MERCER NJ-
SOMERSET NJ-UPPER BUCKS PA-
1230 PM EDT TUE APR 15 2014

...A SHOWER WITH STRONG WIND GUSTS WILL AFFECT CENTRAL BUCKS...
CENTRAL MONTGOMERY...NORTHWESTERN MERCER...SOUTHERN HUNTERDON AND
SOUTHWESTERN SOMERSET COUNTIES...

AT 1223 PM EDT...NATIONAL WEATHER SERVICE RADAR SHOWED A SHOWER WITH
STRONG WIND GUSTS WAS NEAR BLUE BELL PA...MOVING NORTHEAST AT 55 MPH.

HEAVY RAINFALL AND WIND GUSTS TO 45 MPH ARE POSSIBLE WITH THIS
SHOWER. LOCAL PONDING OF WATER ON ROADS IS POSSIBLE.

THIS SHOWER WILL BE NEAR DOYLESTOWN AROUND 1240 PM...NEW HOPE AROUND
1250 PM AND CLOVERHILL AROUND 100 PM.

LAT...LON 4008 7521 4009 7523 4007 7525 4020 7539
      4023 7535 4022 7533 4026 7529 4025 7527
      4027 7525 4029 7526 4062 7480 4045 7461

FORECASTER:PO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 3:40 AM EDTFreeze WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more29 hr
Apr 15, 4:05 AM EDTGale WarningPHI30 hr
Apr 15, 12:44 PM EDTAreal Flood AdvisoryPHIHunterdon, Warren4 hr
Apr 15, 12:58 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Sussex, Warren4 hr
Apr 15, 2:46 PM EDTSpecial Weather StatementPHIHunterdon44 min
Apr 15, 3:20 PM EDTSpecial Weather StatementPHICamden, Gloucester, Salem40 min
Apr 15, 3:32 PM EDTFreeze WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more24 hr
Apr 15, 3:36 PM EDTSpecial Weather StatementPHIHunterdon, Somerset39 min
Apr 15, 3:56 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Mercer34 min
Apr 15, 4:11 PM EDTSpecial Weather StatementPHISomerset34 min
Apr 15, 4:23 PM EDTSpecial Weather StatementPHIMercer, Middlesex37 min
Apr 15, 7:54 PM EDTAreal Flood WarningPHISomerset6 hr
Apr 15, 2:56 PM EDTAreal Flood AdvisoryPHIChester4 hr
Apr 15, 5:20 PM EDTRiver Flood WarningPHIChester7 hr
Apr 15, 11:26 AM EDTSpecial Weather StatementPHISussex49 min
Apr 15, 4:52 PM EDTSpecial Weather StatementPHISussex38 min

Nearby

Special Weather Statements in Pennsylvania, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.